Thunderstorm Wind, Calhoun
- When
- May 20, 4:25 PM CST
- Where
- Calhoun County, Chambersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.750, -92.433
Thunderstorm winds blew down some trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 1:40 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT FRI MAY 20 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... LATEST OBSERVATIONAL DATA INDICATES A SURFACE BOUNDARY NEAR A LINE FROM JUST NORTH OF FORT SMITH...TO SEARCY. THIS FRONT WILL CLEAR THE FORECAST AREA THIS EVENING. WILL CONTINUE TO CLOSELY MONITOR NEAR TERM TRENDS FOR CONVECTION AHEAD OF THE BOUNDARY...HOWEVER AT THIS TIME AI APPEARS THAT THE ASSOCIATED FORCING WILL BE TOO WEAK TO OVERCOME CONVECTIVE INHIBITION. A DRIER AIR MASS WILL MOVE INTO THE REGION BEHIND THE BOUNDARY...AND WILL PROMOTE RADITIONAL COOLING OVERNIGHT. LOW TEMPERATURES TONIGHT SHOULD RANGE FROM 5 TO 9 DEGREES COOLER THAN THOSE OF LAST NIGHT. ANOTHER BOUNDARY WILL AFFECT THE REGION ON SUNDAY. THIS BOUNDARY WILL HAVE SOMEWHAT BETTER UPPER LEVEL SUPPORT FOR CONVECTION. BEST CHANCES FOR RAIN APPEAR FOR THE SOUTHERN CWA. && .LONG TERM...TUESDAY THROUGH FRIDAY LOW PRESSURE CENTERS TO OUR NORTH AND NORTHEAST PERSIST IN OUR PICTURE. BOTH LOWS COALESCE INTO ONE LARGE CYCLONE OVER YOU KNOW WHERE FOR FRIDAY...CAN YOU SAY GREAT LAKES. NORTHWEST FLOW CONTINUES TO BRING HIGH PRESSURE AT THE SURFACE DOWN FROM THE NORTH TUESDAY AND WEDNESDAY. THEN...A WEAK FRONT ON THURSDAY BRINGS SMALL CHANCES OF SHOWERS AND A FEW THUNDERSTORMS...WITH BARELY PERCEPTIBLE SUPPORT ALOFT BY A MINOR PIECE OF ENERGY WHOSE TIMING IS IMPRECISE. IN ESSENCE...THE EXTENDED PERIOD SHOWS A PROMISE OF CLOSER TO NORMAL TEMPERATURES WITH VERY LITTLE RELIEF FROM THE DRY SPELL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 63 86 65 88 / 0 0 0 30 HARRISON AR 57 82 62 86 / 0 0 20 20 HOT SPRINGS AR 63 86 65 88 / 0 0 0 30 PINE BLUFF AR 64 86 65 89 / 0 0 0 30 MOUNTAIN HOME AR 57 82 62 85 / 0 0 20 20 MONTICELLO AR 64 87 66 90 / 10 0 0 40 SEARCY AR 62 85 64 87 / 0 0 10 30 MOUNT IDA AR 62 87 65 89 / 0 0 0 30 RUSSELLVILLE AR 61 85 64 87 / 0 0 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM....32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 20 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT IS EXPECTED TO MOVE ACROSS THE NATURAL STATE SUNDAY AND SUNDAY NIGHT. THE FRONT WILL ENTER THE NORTHERN PART OF THE STATE AROUND MIDDAY SUNDAY AND REACH THE LOUISIANA BORDER BY EARLY MONDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS COLD FRONT. THERE IS A POSSIBILITY A FEW OF THE STORMS COULD REACH SEVERE LIMITS BUT THE OVERALL CONCERN FOR WIDESPREAD SEVERE WEATHER IS LOW. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS WEDNESDAY AND THURSDAY AS SEVERAL WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH. ONCE AGAIN...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 56
The Little Rock radar (KLZK), 122 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down some trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451286.